Alert archive / Georgia / Tornado Warnings in 2009

Tornado Warning 122, NWS Atlanta, GA

October 12, 2009Emanuel County, Treutlen County, Georgia

NWS Atlanta, GA issued this tornado warning at Oct 12, 2009, 2:27 PM EDT for Emanuel County, Treutlen County, Georgia. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2009, 2:27 PM EDT (18:27 UTC)
Expired
Oct 12, 2009, 3:45 PM EDT
In force
78 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Emanuel County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
511 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KFFC 121827
TORFFC
GAC107-283-121945-
/O.NEW.KFFC.TO.W.0122.091012T1827Z-091012T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT MON OCT 12 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA
  TREUTLEN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 345 PM EDT

* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
  SOPERTON...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TARRYTOWN...NUNEZ...OAK PARK AND STILLMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3241 8219 3235 8224 3231 8223 3231 8236
      3235 8240 3232 8258 3232 8274 3240 8270
      3245 8269 3246 8266 3249 8264 3251 8266
      3253 8218
TIME...MOT...LOC 1826Z 269DEG 22KT 3241 8276

$$
3 follow-up statements
000 
WWUS52 KFFC 121858
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT MON OCT 12 2009

GAC107-283-121945-
/O.CON.KFFC.TO.W.0122.000000T0000Z-091012T1945Z/
TREUTLEN GA-EMANUEL GA-
258 PM EDT MON OCT 12 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTHERN
EMANUEL AND TREUTLEN COUNTIES...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SOPERTON...MOVING
EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZAIDEE...GILLIS SPRINGS...FIVE POINTS...COVENA...NUNEZ...OAK 
PARK...LEXSY AND STILLMORE. MOTORISTS ALONG I-16 BETWEEN EXITS 78 
AND 90 SHOULD REMAIN ALERT AND TAKE SHELTER IF THREATENING WEATHER 
APPROACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3241 8219 3235 8224 3231 8223 3231 8236
      3235 8240 3234 8263 3248 8264 3253 8218
TIME...MOT...LOC 1856Z 262DEG 17KT 3239 8258

$$
000 
WWUS52 KFFC 121929
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT MON OCT 12 2009

GAC107-121945-
/O.CON.KFFC.TO.W.0122.000000T0000Z-091012T1945Z/
EMANUEL GA-
329 PM EDT MON OCT 12 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTH
CENTRAL EMANUEL COUNTY...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST NORTH OF OAK PARK 
OR NEAR EXIT 90 ON INTERSTATE 16...MOVING EAST AT 25 MPH. MOTORISTS 
BETWEEN EXITS 90 AND 98 SHOULD PULL OVER AND MOVE TO A SAFE PLACE IF 
THREATENING WEATHER APPROACHES.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STILLMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3241 8219 3234 8224 3235 8240 3237 8240
      3243 8238 3250 8218
TIME...MOT...LOC 1928Z 265DEG 20KT 3239 8233

$$
000 
WWUS52 KFFC 121941
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON OCT 12 2009

GAC107-121950-
/O.EXP.KFFC.TO.W.0122.000000T0000Z-091012T1945Z/
EMANUEL GA-
341 PM EDT MON OCT 12 2009

...THE TORNADO WARNING FOR SOUTH CENTRAL EMANUEL COUNTY WILL BE 
ALLOWED TO EXPIRE AT 345 PM EDT...

THE ROTATION IN THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
IS NO LONGER EXPECTED TO PRODUCE A TORNADO. OTHER STORMS TO THE WEST 
OF THE AREA ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS THROUGH 400 
PM.

IF YOU SAW WIND DAMAGE...HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL 
AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER 
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3241 8219 3234 8224 3235 8240 3237 8240
      3243 8238 3250 8218
TIME...MOT...LOC 1940Z 265DEG 20KT 3240 8225

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at Oct 12, 11:10 AM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 12, 11:10 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 AM EDT MON OCT 12 2009

.UPDATE...

WIDESPREAD LIGHT TO MODERATE RAIN WILL CONTINUE TODAY AS STRONG
SOUTHWEST FLOW OVERRUNS THE COLD DOME FROM A HYBRID CAD HIGH IN
PLACE OVER THE UPPER MID ATLANTIC AND NEW ENGLAND STATES. EXPECT
WIDESPREAD MINOR FLOODING...ESPECIALLY IN THE ATLANTA METRO
AREA...WITH SOME AREAS REACHING TO MODERATE FLOOD STAGE. CURRENT
TRENDS INDICATE A BRIEF LULL WITH ONLY INTERMITTENT SHOWERS
STARTING BY AROUND NOON OR SO (NORTHWEST GEORGIA IS ALREADY IN THE
LULL)...BUT ANOTHER SWATH OF HEAVY RAINFALL IS MOVING INTO
NORTHWEST ALABAMA AND WILL PUSH INTO GEORGIA THIS AFTERNOON.
RIVERS...CREEKS...AND RAINFALL WILL CONTINUE TO BE MONITORED
THROUGH THE AFTERNOON AND FLOOD/FLASH FLOOD WARNINGS ISSUED AS
NECESSARY.

INSTABILITY IS MINIMAL THIS MORNING WITH MUCAPES ONLY REACHING TO
ABOUT 500 J/KG SO FAR...BUT AM CONCERNED ABOUT SEVERE/TORNADO
POTENTIAL ALONG THE WEDGE FRONT DUE TO 400-500 M2/S2 0-3KM
HELICITIES. IF CAPES INCREASE AT ALL...THOSE HELICITY VALUES MAY
BE AN ISSUE. FOR NOW...CLOUD COVER AND RAIN (PLUS THE COLD DOME
ITSELF) WILL MINIMIZE SEVERE THREAT.

AS FAR AS THE FORECAST GOES...TRENDS LOOK PRETTY GOOD FOR THE MOST
PART. TEMPS LOOK PRETTY MUCH ON TRACK...THOUGH CLOUD COVER WILL
DETERMINE HOW FAR SOUTH AND WEST THE COOLER TEMPERATURES WILL BE.
POPS ALSO LOOK GOOD FOR NOW...WITH CATEGORICAL POPS ACROSS MOST OF
THE AREA AND LIKELIES DOWN SOUTH. NO UPDATE PLANNED TO THE
FORECAST AT THIS TIME...BUT ONE MAY BE NECESSARY LATER DEPENDING
ON HOW TEMPERATURES RESPOND. WILL SEND OUT AN UPDATE TO THE FLOOD
WATCH MOMENTARILY.

TDP

&&

.PREV DISCUSSION... /ISSUED 535 AM EDT MON OCT 12 2009/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
SHORT TERM MODELS ARE IN GOOD AGREEMENT WITH HEAVY RAIN EVENT
SETTING UP FOR TODAY.  SURFACE HIGH PRESSURE CONTINUES TO BUILD
EASTWARD INTO SOUTHERN PORTIONS OF NEW ENGLAND...WITH COLD AIR
DAMMING AND A WEDGE SET UP BY THIS AFTERNOON.  GOOD ISENTROPIC LIFT
NOTED ABOVE THE WEDGE BY THIS AFTERNOON...WITH DEEP MOISTURE ACROSS
THE AREA...AND A 35-40KT LOW LEVEL JET.  RAINFALL AMOUNTS OF 2 TO 3
INCHES EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THROUGH
THIS EVENING...AND WILL ISSUE A FLOOD WATCH THROUGH MIDNIGHT FOR
AREAS NORTH OF A CENTRALHATCHEE...TO FORSYTH...TO LOUISVILLE LINE.
EXPECT FLOODING WILL BE MAINLY ALONG CREEKS...STREAMS AND RIVERS.
MODELS SHOW SURFACE FRONT OVER SOUTH GEORGIA LIFTING NORTHWARD THIS
MORNING...BRINGING WARMER AIR ACROSS SOUTHERN PORTIONS OF THE CWA.
HAVE LEANED TOWARD MET FOR THE FIRST PERIOD AS IT CAPTURES COOLER
TEMPERATURES ACROSS NORTH GEORGIA AND WARMER AIR OVER CENTRAL
PORTIONS.  HEAVY RAIN EXITS THE FORECAST AREA BY LATE THIS EVENING
AS THE WEDGE ERODES...ALLOWING SURFACE HIGH PRESSURE TO BEGIN
BUILDING SOUTHEASTWARD FROM THE PLAINS. ALTHOUGH THIS SHOULD BRING A
RESPITE FROM THE RAIN ON TUESDAY...GOOD MOISTURE REMAINS IN PLACE
AHEAD OF THE NEXT SYSTEM WHICH DEVELOPS OVER THE MISSISSIPPI VALLEY
EARLY WEDNESDAY MORNING...SPREADING ANOTHER ROUND OF MODERATE TO
HEAVY RAIN ACROSS THE AREA ON WEDNESDAY.  SIMILAR TO TODAYS EVENT...
CAD/WEDGE WILL SET UP DURING THE OVERNIGHT HOURS WITH ISENTROPIC
LIFT DEVELOPING BETWEEN 06-12Z...SUPPORTING CATEGORICAL POPS ONCE
AGAIN. ONCE AGAIN NORTH AND PORTIONS OF CENTRAL GEORGIA WILL BE THE
AREAS FOR THE BEST RAINFALL...HAVE BROUGHT ISOLATED THUNDER AS FAR
NORTH AS A CARROLLTON TO MILLEDGEVILLE LINE AS MODELS SHOWING WEDGE
FRONT ACROSS THIS AREA.  HAVE LEANED TOWARD COOLER MET GUIDANCE
THROUGH THE SHORT TERM PERIODS.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BEGINNING PORTION OF EXTENDED PERIODS REMAIN ACTIVE AND WET...WITH
ANOTHER SURFACE LOW DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY ON
THURSDAY AND PUSHING ACROSS PORTIONS OF CENTRAL AND SOUTH GEORGIA
THROUGH FRIDAY.  THIS WILL BRING CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY WHEN THE DEEPENING TROUGH PUSHES THE
SURFACE FRONT OFF THE SOUTHEAST COAST.  WRAPAROUND MOISTURE OVER THE
NORTH GEORGIA MOUNTAINS CONTINUES INTO EARLY SATURDAY AS TROUGH
PUSHES EAST AND HIGH PRESSURE BUILDS INTO THE AREA FOR SUNDAY.
COLDER THAN NORMAL TEMPERATURES EXPECTED BY NEXT WEEKEND.

12

AVIATION...
CEILINGS DROPPING QUICKLY INTO IFR RANGE THIS MORNING AS FAIRLY
HEAVY RAIN MOISTENS THE LOWEST LEVELS OF THE ATMOSPHERE. EXPECT IFR
CONDITIONS TO PERSIST THROUGH THE NEXT 24+ HRS...WITH INTERMITTENT
+RA POSSIBLE UNTIL THIS EVENING. WINDS REMAIN FROM EAST THROUGH THE
PERIOD AS HIGH REMAINS TO OUR NORTHEAST AND FRONT LIFTS ONLY AS FAR
NORTH AS CENTRAL GA TODAY. LIFR CEILINGS ARE POSSIBLE LATE TONIGHT.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  54  77  58  61 / 100  30   5  50  90
ATLANTA         64  57  73  61  65 / 100  30   5  60  90
BLAIRSVILLE     61  50  72  53  58 / 100  30   5  70  80
CARTERSVILLE    63  55  73  59  64 / 100  30   0  70  90
COLUMBUS        80  64  78  66  74 /  80  30  20  70  80
GAINESVILLE     59  53  73  57  57 / 100  30   5  60  90
MACON           74  61  80  64  70 /  90  30  20  50  80
ROME            65  57  78  61  66 / 100  30   5  80  80
PEACHTREE CITY  69  58  74  59  68 / 100  30   5  70  90
VIDALIA         79  64  79  63  74 /  70  30  30  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HEARD...HENRY...JACKSON...JASPER...
JEFFERSON...JONES...LAMAR...LUMPKIN...MADISON...MONROE...
MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH
FULTON...SPALDING...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES.

&&
Hazardous weather outlook, Oct 12, 3:53 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 AM EDT MON OCT 12 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
353 AM EDT MON OCT 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL TODAY AND THIS EVENING.

.SYNOPSIS...
A WARM FRONT WILL LIFT FROM FAR NORTH FLORIDA INTO CENTRAL
GEORGIA TODAY. TROPICAL MOISTURE OVERRUNNING THE FRONT WILL
RESULT IN WIDESPREAD RAIN ACROSS NORTH AND PORTIONS OF CENTRAL
GEORGIA TODAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE RAIN WILL
DIMINISH THIS EVENING...HOWEVER ANOTHER APPROACHING WEATHER
DISTURBANCE MAY BRING ANOTHER BOUT OF HEAVY RAIN ON WEDNESDAY.

.PRIMARY HAZARDS...
HEAVY RAINFALL IS EXPECTED TODAY ESPECIALLY ACROSS NORTH
GEORGIA... ALONG AND NORTH OF A NEWNAN TO MILLEDGEVILLE
LINE...WHERE A FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT TUESDAY.
MINOR FLOODING IS POSSIBLE ALONG CREEKS...STREAMS...AND A FEW
RIVERS.

.DISCUSSION...
DEEP TROPICAL MOISTURE WITH PRECIPITABLE WATER VALUES NEAR 2
INCHES AND A FRONTAL BOUNDARY WILL REMAIN ACROSS THE AREA OVER THE
NEXT FEW DAYS...SETTING THE STAGE FOR A COUPLE SIGNIFICANT WEATHER
DISTURBANCES TO BRING HEAVY RAIN TO OUR AREA. THIS FIRST
DISTURBANCE WILL CROSS GEORGIA TODAY...WITH A SECOND ONE ARRIVING
ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH
LOCALLY HEAVY RAINFALL POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER...HEAVY RAINFALL AMOUNTS...OR
FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Oct 12, 10:25 AM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 AM EDT MON OCT 12 2009

GAZ066-078-121500-
1025 AM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN HARRIS AND
TROUP COUNTIES UNTIL 1100 AM EDT...

AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF WEST POINT...MOVING
EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HARRIS AND
TROUP COUNTIES THROUGH 1100 AM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE PIEDMONT HEIGHTS...LONG CANE...CANNONVILLE...
WHITESVILLE-PINE LAKE...SMITHS CROSSROAD...JONES CROSSROADS...BAUGHS
CROSSROADS...PINE MOUNTAIN-CALLAWAY GARDENS AND BIG SPRINGS.
Special weather statement, Oct 12, 11:45 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT MON OCT 12 2009

GAZ052-053-056-066>068-121700-
1145 AM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PIKE...TROUP...
MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES UNTIL 100 PM
EDT...

AT 1138 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE
TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO
TWO INCHES OF RAIN HAS FALLEN SINCE 930 AM. AN ADDITIONAL INCH OR SO
IS POSSIBLE THROUGH 1 PM.

RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA
COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS WILL BE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 12, 11:54 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT MON OCT 12 2009

GAZ023-025-027-121800-
1154 AM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND MINOR FLOODING IN
MADISON...SOUTHERN JACKSON AND HALL COUNTIES UNTIL 200 PM EDT...

AT 1153 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE
TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO
TWO INCHES OF RAIN HAS FALLEN SINCE 9 AM. AN ADDITIONAL INCH OR SO
IS POSSIBLE THROUGH 2 PM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MADISON...JACKSON AND HALL COUNTIES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
Special weather statement, Oct 12, 11:56 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EDT MON OCT 12 2009

GAZ052-053-056-066>068-121700-
1156 AM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND MINOR FLOODING
IN PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES
UNTIL 100 PM EDT...

AT 1138 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE
TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO
TWO INCHES OF RAIN HAS FALLEN SINCE 930 AM. AN ADDITIONAL INCH OR SO
IS POSSIBLE THROUGH 1 PM.

RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA
COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS WILL BE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 12, 1:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 PM EDT MON OCT 12 2009

GAZ080-090>092-102-103-121815-
126 PM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN
WEBSTER...STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE AND MARION
COUNTIES UNTIL 215 PM EDT...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MAUK TO 6 MILES WEST OF FLORENCE MARINA
STATE PARK...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN AS THEY MOVE
ACROSS WEBSTER...STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE AND
MARION COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE OAKLAND...JAMESTOWN/SOUTH FORT BENNING...
OMAHA...CUSSETA...MAUK...CHRISTOPHER...FIVE POINTS...FLORENCE MARINA
STATE PARK...MANTA...BRANTLEY...MANTA...BUTLER...CHARING...LOUVALE
AND ZELLOBEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Oct 12, 1:33 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 PM EDT MON OCT 12 2009

GAZ097-109-121800-
133 PM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN
DODGE AND LAURENS COUNTIES UNTIL 200 PM EDT...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHESTER...MOVING EAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DODGE AND
LAURENS COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE YONKERS...CHESTER...DEXTER...CADWELL...HARLOW...
RENTZ AND DUBLIN.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:46 AM EDTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Butts, Carroll and 56 more18 hr
Oct 12, 8:34 AM EDTFlash Flood WarningFFCCherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more6 hr
Oct 12, 9:11 AM EDTRiver Flood WarningFFCForsyth, Fulton54 hr
Oct 12, 9:11 AM EDTRiver Flood WarningFFCGwinnett28 hr
Oct 12, 9:15 AM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup45 min
Oct 12, 10:23 AM EDTFlash Flood WarningFFCBanks, Jackson6 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Oct 12, 11:27 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard50 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCCobb, Douglas49 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCNewton, Rockdale50 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Oct 12, 11:27 AM EDTRiver Flood WarningFFCBarrow, Jackson48 hr
Oct 12, 11:38 AM EDTRiver Flood WarningFFCGwinnett, Walton12 hr
Oct 12, 11:52 AM EDTRiver Flood WarningFFCCobb, Fulton23 hr
Oct 12, 2:05 PM EDTTornado WarningFFCLaurens40 min
Oct 12, 2:32 PM EDTTornado WarningFFCBleckley, Dodge, Laurens43 min
Oct 12, 2:35 PM EDTAreal Flood WarningFFCCherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more9 hr
Oct 12, 4:08 PM EDTSevere Thunderstorm WarningFFCToombs41 min
Oct 12, 4:38 PM EDTRiver Flood WarningFFCDeKalb, Rockdale35 hr
Oct 12, 4:38 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe21 hr

Nearby

Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.